MAUDE Adverse Event Report: IRIDEX CORPORATION MICROPULSE P3 DEVICE; MP3 PROBE

IRIDEX CORPORATION MICROPULSE P3 DEVICE; MP3 PROBE
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 09/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A patient incident occurred involving an iridex micropulse p3 (mp3) resulting in a conjunctival burn.The laser console used with the probe was iridex cyclo g6 laser console.Device was not returned for investigation.Conjunctival burns are a well-known potential complication associated with the micropulse treatment.It is listed in both the ifu for the mp3 delivery device as well as ifu for the cyclo g6 laser operating manual.The severity of this complication is considered relatively low and usually resolves without intervention within 24-48 hours.The power setting used during the treatment was set to 2500mw with a technique of a single 50 sec sweep/quadrant.The pressure applied was moderate.No sub-conjunctival hemorrhage or bleeding in the present surgical field was noted.The eye appeared to be very hyperemic from years of using glaucoma drops.There was also noted pigmented legions present in the eye as well.The treatment performed did not fully align with the parameters recommended in the micropulse p3 probe ifu.While the power setting of 2500 mw was within the suggested range and likely used the correct duty cycle, the treatment technique differed from the ifu guidance.The ifu recommends multiple short passes (3-5 per quadrant) of 10-20 seconds each, whereas the treatment involved a single prolonged pass of 50 seconds per quadrant.This variation suggests a possible user-related deviation from the recommended protocol rather than an issue with the device itself.As per the ifu, best practices to be considered to reduce the occurrence of conjunctival burns.1.Avoid treating areas with conjunctival/scleral pigmentation, hyperemia, hemorrhage, marking ink, or betadine, as these can absorb 810 nm light and increase burn risk.2.Always use and frequently reapply a viscous, transparent coupling agent to ensure proper energy transfer and reduce burn risk.3.Apply only light contact with the probe; avoid excessive pressure to prevent tissue damage and minimize burn risk.Recommended iridex parameters: sweep the micropulse p3 probe along the limbus in an arc of 75 degrees per quadrant (see figure 2) or 150 degrees per hemisphere (see figure 3) for between 10 and 20 seconds.Reverse the direction and repeat for a total of 3-5 passes.Avoid the 3 and 9 o'clock meridians.Based on published scientific literature, it has been reported that physicians have used an average power of 2000- 2500mw and at a duty cycle of 31.3% (.5ms on 1.1ms off) in micropulse mode.
 
Additional Manufacturer Narrative
Conjunctival burns resolve within 24 to 48 hours.Therefore, unless either medical intervention or permanent impairment are reported, scleral burns are not deemed a serious adverse event, because conjunctival burns typically: do not result in life-threatening illness or injury, do not result in permanent impairment of a body structure or a body function, do not require hospitalization or prolongation of patient hospitalization, do not require medical or surgical intervention to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function.

Brand Name
MICROPULSE P3 DEVICE
Common Device Name
MP3 PROBE
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer Contact
bill hyatt
1212 terra bella avenue
mountain view, CA 94043-1824
6506058727
MDR Report Key23735442
Report Number2939653-2024-00033
Device Sequence Number9742615
Product Code GEX
UDI-Device Identifier00813125016647
UDI-Public00813125016647
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Initial Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American